Istituto di Informatica e Telematica     
Favati P., Lotti G., Menchi O. Non Recursive Solution of Sparse Block Hessenberg Systems. In: NUMERICAL LINEAR ALGEBRA WITH APPLICATIONS (11397J0), vol. 11 pp. 391 - 409. John Wiley & Sons, Ltd, 2004.
A double-phase algorithm, based on the block recursive LU decomposition, has been recently proposed to solve block Hessenberg systems with sparsity properties. In the first phase the information related to the factorization of A and required to solve the system, is computed and stored. The solution of the system is then computed in the second phase. In the present paper the algorithm is modified: the two phases are merged into a one-phase version having the same computational cost and allowing a saving of storage. Moreover, the corresponding non-recursive version of the new algorithm is presented, which is especially suitable to solve infinite systems where the coefficient matrix dimension is not a priori fixed and a subsequent size enlargement technique is used. A special version of the algorithm, well suited to deal with block Hessenberg matrices having also a block band structure, is presented. Theoretical asymptotic bounds on the computational costs are proved. They indicate that, under suitable sparsity conditions, the proposed algorithms outperform Gaussian elimination. Numerical experiments have been carried out, showing the effectiveness of the algorithms when the size of the system is of practical interest.
DOI: 10.1002/nla.370
Subject block Hessenberg system
sparse matrix

Icona documento 1) Download Document PDF

Icona documento Open access Icona documento Restricted Icona documento Private


Per ulteriori informazioni, contattare: Librarian http://puma.isti.cnr.it

Valid HTML 4.0 Transitional